Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 9, NWS Portland, OR
NWS Portland, OR issued this gale warning at Jan 22, 2012, 2:39 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2012, 2:39 PM PST (22:39 UTC)
- Expired
- Jan 22, 2012, 7:44 PM PST
- In force
- 5 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
805 WHUS76 KPQR 222239 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 239 PM PST SUN JAN 22 2012 PZZ250-255-270-275-230600- /O.CAN.KPQR.SR.W.0004.000000T0000Z-120123T0200Z/ /O.NEW.KPQR.GL.W.0009.120122T2239Z-120123T0600Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 239 PM PST SUN JAN 22 2012 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. * WINDS: SOUTHERLY ARE RELAXING...BUT EXPECT SOUTHWEST WINDS OF 25 TO 30 KT WITH GUSTS 35 TO 40 KT AT TIMES THIS EVENING. AFTER MIDNIGHT...WINDS EASE BACK UNDER 20 KT. * SEAS: SEAS ARE PEAKING AT 24 TO 28 FT THIS AFTERNOON. SEAS WILL GRADUALLY SUBSIDE EARLY THIS EVENING...WITH SEAS DROPPING BACK TO NEAR 20 FT. HOWEVER...SEAS WILL HOLD AT 18 TO 20 FT TONIGHT...THEN FALL TO 16 TO 18 FT FOR MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-230645- /O.CON.KPQR.RB.Y.0013.000000T0000Z-120124T0200Z/ COLUMBIA RIVER BAR- 239 PM PST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST MONDAY. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS NEAR 25 FT THIS AFTERNOON...THEN SLOWLY SUBSIDING TO 20 FT BY 8 PM TONIGHT...THEN TO 18 FT BY MIDNIGHT. SEAS HOLD AT 18 TO 19 FT OVERNIGHT AND INTO MON MORNING...THEN 17 FT ON MON. * FIRST EBB: VERY STRONG EBB AROUND 4 PM TODAY. SEAS NEAR 28 FT WITH BREAKERS. * SECOND EBB: EBB AROUND 430 AM MON MORNING...WITH SEAS TEMPORARILY NEAR 21 FT. BREAKERS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
1 follow-up statement
256 WHUS76 KPQR 230344 AAA MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 744 PM PST SUN JAN 22 2012 PZZ250-270-231145- /O.CAN.KPQR.GL.W.0009.000000T0000Z-120123T0600Z/ /O.NEW.KPQR.SI.Y.0013.120123T0344Z-120123T0600Z/ /O.NEW.KPQR.SW.Y.0009.120123T0344Z-120124T1200Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 744 PM PST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTHWEST WINDS 15 TO 25 KT WILL CONTINUE TO 10 TO 15 KT AROUND MIDNIGHT. * SEAS: SEAS 22 TO 26 FT WITH A PERIOD OF 14 SECONDS THROUGH TONIGHT. SEAS WILL SUBSIDE TO AROUND 18 FT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ255-275-231145- /O.CAN.KPQR.GL.W.0009.000000T0000Z-120123T0600Z/ /O.NEW.KPQR.SW.Y.0009.120123T0344Z-120124T1200Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 744 PM PST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * SEAS: SEAS AROUND 20 TO 23 FT WITH A PERIOD OF 13 SECONDS TONIGHT. SEAS FALL TO 16 FT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ210-231145- /O.CON.KPQR.RB.Y.0013.000000T0000Z-120124T0200Z/ COLUMBIA RIVER BAR- 744 PM PST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST MONDAY. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS NEAR 25 FT THIS AFTERNOON...THEN SLOWLY SUBSIDING TO 20 FT BY 8 PM TONIGHT...THEN TO 18 FT BY MIDNIGHT. SEAS HOLD AT 18 TO 19 FT OVERNIGHT AND INTO MON MORNING...THEN 17 FT ON MON. * FIRST EBB: VERY STRONG EBB AROUND 4 PM TODAY. SEAS NEAR 28 FT WITH BREAKERS. * SECOND EBB: EBB AROUND 430 AM MON MORNING...WITH SEAS TEMPORARILY NEAR 21 FT. BREAKERS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Jan 22, 8:56 AM PST, 5 hours 43 minutes earlier.
Area forecast discussion, Jan 22, 8:56 AM PST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
856 AM PST SUN JAN 22 2012
.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM IS SPREADING RAIN AND
MOUNTAIN SNOW ACROSS THE AREA TODAY...AND MODERATE SNOW IN THE GORGE.
A STRONG LOW PRESSURE WILL MOVE ONSHORE NEAR CAPE FLATTERY WITH
STRONG WINDS ALONG THE COAST. THE NEXT LOW PRESSURE SYSTEM WILL MOVE
SOUTH OF THE AREA WITH A BRIEF BREAK IN THE WEATHER LATER TONIGHT AND
MONDAY. ANOTHER WARM AND VERY MOIST SYSTEM WILL BRING HEAVY
RAIN...RISING SNOW LEVELS...AND THE THREAT FOR MORE FLOODING MIDWEEK.
&&
.SHORT TERM...SATELLITE IMAGERY SHOWS A STRONG LOW PRESSURE SYSTEM
CENTERED NEAR 49N/132W...MOVING NORTH OF VANCOUVER ISLAND.
PRECIPITATION SHOULD BE MOSTLY STRATIFORM AND NON-OROGRAPHIC THIS
MORNING...THEN WILL TRANSITION MORE TO THE TYPICAL COAST
RANGE-FAVORED QPF PROFILE AS LOW-LEVEL FLOW TURNS MORE SOUTHWESTERLY
THIS AFTERNOON. WILL NEED TO WATCH RIVERS TODAY...BUT NOT EXPECTING
ANY PROBLEMS SINCE THIS WILL BE A RELATIVELY FAST MOVING AND COOL
SYSTEM.
PRECIPITATION HAS BEEN LIGHTER THAN EXPECTED SO FAR WITH THIS SYSTEM
AND HAVE CANCELLED THE SNOW ADVISORY FOR THE COAST RANGE AND WILLAPA
HILLS. SNOWFALL TOTALS SHOULD RANGE 2-4 INCHES IN THE FOOTHILLS THIS
MORNING BEFORE WARMER AIR LIFTS THE SNOW LEVEL AND CHANGES
PRECIPITATION TO RAIN AROUND MIDDAY. SNOW WILL BE MORE PERSISTENT IN
THE CASCADES...WITH ANOTHER 6-12 INCHES LIKELY. NAM BUFR SOUNDINGS
SUGGEST THE WINTER STORM WARNING LOOKS GOOD FOR THE GORGE AND HOOD
RIVER VALLEY...WHERE ANOTHER 4-8 INCHES OF SNOW ARE LIKELY.
GRADIENTS TURN MORE SOUTHERLY BY MID MORNING WITH GUSTS 60 TO 65 MPH
ALONG THE HEADLANDS. WINDS EASE QUICKLY BY LATE AFTERNOON AS WEAK
HIGH PRESSURE DEVELOPS ACROSS THE DISTRICT.
MODELS SHOW GOOD AGREEMENT ON HIGH PRESSURE GIVING US A BREAK FROM
THE ACTIVE WEATHER TONIGHT AND MONDAY. THIS WILL ALLOW STREAMFLOWS TO
COME DOWN A BIT BEFORE OUR NEXT WARM AND MOIST SYSTEM EXPECTED
MIDWEEK. MODELS SHOW GOOD AGREEMENT THAT THIS SYSTEM WILL START
SPREADING RAIN AND MUCH WARMER AIR INTO THE PACIFIC NORTHWEST EARLY
TUESDAY. THE EXACT LOCATION OF THE FOCUS FOR HEAVIEST RAIN IS STILL
UNCERTAIN BUT THIS DOES LOOK LIKE AN ATMOSPHERIC RIVER TYPE SYSTEM
AND WILL BRING THE POTENTIAL FOR FLOODING SOMEWHERE ALONG THE PACIFIC
NORTHWEST COAST MIDWEEK. A HYDROLOGIC OUTLOOK - PDXESFPQR - WAS
ISSUED SATURDAY TO DISCUSS THIS SITUATION AND WILL LIKELY BE UPDATED
DURING THE DAY SHIFT TODAY. LIKENS
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...ZONAL FLOW
CONTINUES THROUGH THE EARLY EXTENDED PERIOD...STARTING LATE TUESDAY.
MODELS ARE STILL IN GOOD AGREEMENT IN MAINTAINING AN ATMOSPHERIC
RIVER SCENARIO THAT CONTINUES THROUGH THURSDAY. SEVERAL DISTURBANCES
SWEEP ACROSS THE PACIFIC NORTHWEST...KEEPING THE AREA WET...
BREEZY...WITH RATHER SEASONAL TEMPERATURES. BY FRIDAY MODELS SUGGEST
WEAK RIDGING DEVELOPS OVER THE COASTAL WATERS...BUT EXPECT A FEW
IMPULSES TO RIDE OVER THE RIDGE AND KEEP THE REMAINDER OF THE WEEKEND
RATHER DAMP. 27
&&
.AVIATION...VFR ACROSS THE REGION...BUT AS FRONT APPROACHES...SHOULD
SEE MVFR INCREASING. FRONT STILL POISED TO MOVE ONSHORE AROUND NOON
TO 1 PM. WITH THIS PATTERN SEEMS THAT ANY MVFR WILL BE WITH THE
FRONT AND FOR A FEW HOURS BEHIND FROPA...THEN TRANSITION TO VFR
AFTER 22Z. WILL SEE QUICK TRANSITION TO GUSTY SOUTH WINDS ON COAST
BETWEEN 19Z AND 20Z...WITH S WINDS INCREASING INLAND AFTER 20Z. WILL
LIKELY HAVE MIX OF MVFR AND MOSTLY VFR TONIGHT WITH WINDS GRADUALLY
EASING THIS EVENING.
KPDX AND APPROACHES...VFR EXPECTED THIS AM WITH EAST WINDS.
HOWEVER... WILL SEE MVFR INCREASE AROUND 19Z TO 20Z...WITH MOSTLY
MVFR THROUGH 23Z. AFTER 23Z...STEADY RAIN LETS UP AND TURN MORE
SHOWERY. WILL SEE MIX OF MVFR AND VFR AFTER 00Z. STILL EXPECTING A
TURN TO GUSTY SOUTH WINDS AROUND 21Z TO 22Z. ROCKEY.
&&
.MARINE...SOUTHERLY WINDS ARE CURRENTLY INCREASING INTO THE GALE
RANGE WITH STORM FORCE WINDS STILL EXPECTED THIS MORNING AND
THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL BE OVER THE OUTER
SOUTH WATERS...SPREADING N AND E THROUGH LATE MORNING. THE FRONT
IS RATHER FAST MOVING SO STORM FORCE WINDS WILL END BY MID
AFTERNOON...THEN TURN WESTERLY AND EASE A BIT.
OTHER ISSUE ARE THE SEAS OF 20 TO 22 FT THIS MORNING...WHICH WILL
BUILD MORE AS STRONG SOUTH WINDS DEVELOP. SEAS WILL TOP OUT AT 26
TO 30 FT THIS AFTERNOON...THEN GRADUALLY SUBSIDE. AGAIN...HIGHEST
SEAS WILL BE OVER THE OUTER WATERS. WILL ISSUE MINOR TIDAL
OVERFLOW DUE TO HIGH TIDES COMBINED WITH WIND GENERATED WAVE
ACTION. THIS WILL CREATE MINOR FLOODING IN SOME LOWLANDS SPOTS
THAT ARE AFFECTED BY HIGHER THAN USUAL TIDES. ROCKEY.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT FOR UPPER HOOD
RIVER VALLEY-WESTERN COLUMBIA RIVER GORGE.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES.
WINTER WEATHER ADVISORY UNTIL NOON PST TODAY FOR NORTHERN
OREGON CASCADE FOOTHILLS.
HIGH WIND WARNING UNTIL 6 PM PST THIS EVENING FOR CENTRAL
OREGON COAST-NORTH OREGON COAST.
HIGH SURF ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR CENTRAL
OREGON COAST-NORTH OREGON COAST.
COASTAL FLOOD ADVISORY FOR MINOR TIDAL OVERFLOW THIS MORNING
UNTIL 1 PM TODAY.
WA...WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT FOR WESTERN
COLUMBIA RIVER GORGE.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR SOUTH
WASHINGTON CASCADES.
WINTER WEATHER ADVISORY UNTIL NOON PST TODAY FOR SOUTH
WASHINGTON CASCADE FOOTHILLS.
HIGH WIND WARNING UNTIL 6 PM PST THIS EVENING FOR SOUTH
WASHINGTON COAST.
HIGH SURF ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR SOUTH
WASHINGTON COAST.
COASTAL FLOOD ADVISORY FOR MINOR TIDAL OVERFLOW THIS MORNING
UNTIL 1 PM TODAY.
PZ...MARINE STORM WARNING UNTIL 6 PM PST TODAY ON ALL COASTAL WATERS.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR THROUGH MON
AFTERNOON.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Jan 22, 5:39 AM PST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 539 AM PST SUN JAN 22 2012 ORZ001>014-WAZ019>023-039-040-231645- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 539 AM PST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT ANOTHER STRONG PACIFIC LOW PRESSURE SYSTEM WILL BRING A VARIETY OF HAZARDOUS WEATHER TO NORTHWEST OREGON AND SOUTHWEST WASHINGTON TODAY. A HIGH WIND WARNING IS IN EFFECT FOR THE COAST. PLEASE SEE PDXNPWPQR FOR FURTHER DETAILS. A WINTER STORM WARNING IS IN EFFECT FOR THE WESTERN COLUMBIA GORGE AND HOOD RIVER VALLEY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE CASCADES...NORTHERN FOOTHILLS...WILLAPA HILLS... AND NORTH OREGON COAST RANGE. PLEASE SEE PDXWSWPQR FOR FURTHER DETAILS. LINGERING FLOODING IS STILL OCCURRING ON SOME AREA RIVERS. REFER TO THE LATEST FLOOD STATEMENTS...PDXFLSPQR...FOR FURTHER DETAILS. LOCALLY HEAVY RAIN MAY CAUSE SOME LOCALIZED URBAN OR SMALL STREAM FLOODING TODAY. HIGH SURF CONTINUES TO IMPACT THE COAST...SEE PDXCFWPQR FOR FURTHER DETAILS. FURTHER INFORMATION IS AVAILABLE ONLINE AT WWW.WEATHER.GOV/PORTLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ACTIVE WEATHER PATTERN CONTINUES THROUGH THE UPCOMING WEEK... WITH ANOTHER STRONG SYSTEM EXPECTED TO IMPACT THE PACIFIC NORTHWEST TUESDAY. THE MAIN THREAT WITH THIS SYSTEM APPEARS TO BE ADDITIONAL FLOODING DUE TO HEAVY RAIN. A HYDROLOGIC OUTLOOK HAS BEEN ISSUED TO DISCUSS THE FLOOD THREAT. PLEASE SEE PDXESFPQR FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ250-255-270-275-231645- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 539 AM PST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STORM WARNING IS IN EFFECT TODAY FOR THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ACTIVE PACIFIC STORM TRACK WILL PERSIST THROUGH THE UPCOMING WEEK...BRINGING TRANSITORY GALE OR STORM FORCE CONDITIONS TO THE COASTAL WATERS AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 22, 11:15 AM PST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1115 AM PST SUN JAN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM NON-TSTM WND GST 4 WNW FLORENCE 44.01N 124.18W
01/22/2012 M60.00 MPH PZZ350 OR OFFICIAL NWS OBS
SOUTH WIND SUSTAINED 40 MPH. GUST TO 60 MPH.
1047 AM NON-TSTM WND GST 2 SSW CAPE FOULWEATHER 44.75N 124.09W
01/22/2012 M58.00 MPH PZZ255 OR MESONET
1104 AM NON-TSTM WND GST NEWPORT 44.63N 124.05W
01/22/2012 M67.00 MPH LINCOLN OR DEPT OF HIGHWAYS
ON YAQUINA BAY BRIDGE...SOUTH WIND SUSTAINED 44 MPH.
GUSTING 67 MPH.
1104 AM NON-TSTM WND GST 2 SSW NEWPORT 44.61N 124.07W
01/22/2012 M63.00 MPH LINCOLN OR BUOY
SOUTH WIND SUSTAINED 50 MPH. GUST 63 MPH.
1050 AM NON-TSTM WND GST 23 W YAQUINA HEAD 44.62N 124.53W
01/22/2012 U60 MPH PZZ275 OR BUOY
GUSTS TO 60 MPH. COMBINED SEAS AT 30 FEET.
1050 AM NON-TSTM WND GST 23 WSW CAPE DISAPPOINTM 46.14N 124.52W
01/22/2012 M0 MPH PZZ270 OR BUOY
GUSTS TO 49 KT. COMBINED SEAS AT 23 FEET.
1114 AM NON-TSTM WND GST LINCOLN CITY 44.97N 124.01W
01/22/2012 M64 MPH LINCOLN OR MESONET
GUSTS TO 64 MPH.
&&
CROCKEYLocal storm report, Jan 22, 11:18 AM PST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
1118 AM PST SUN JAN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM NON-TSTM WND GST 4 WNW FLORENCE 44.01N 124.18W
01/22/2012 M60.00 MPH PZZ350 OR OFFICIAL NWS OBS
SOUTH WIND SUSTAINED 40 MPH. GUST TO 60 MPH.
1047 AM NON-TSTM WND GST 2 SSW CAPE FOULWEATHER 44.75N 124.09W
01/22/2012 M58.00 MPH PZZ255 OR MESONET
1050 AM NON-TSTM WND GST 23 WSW CAPE DISAPPOINTM 46.14N 124.52W
01/22/2012 M0.00 MPH PZZ270 OR BUOY
GUSTS TO 49 KT. COMBINED SEAS AT 23 FEET.
1050 AM NON-TSTM WND GST 23 W YAQUINA HEAD 44.62N 124.53W
01/22/2012 M60.00 MPH PZZ275 OR BUOY
GUSTS TO 60 MPH. COMBINED SEAS AT 30 FEET.
1104 AM NON-TSTM WND GST NEWPORT 44.63N 124.05W
01/22/2012 M67.00 MPH LINCOLN OR DEPT OF HIGHWAYS
ON YAQUINA BAY BRIDGE...SOUTH WIND SUSTAINED 44 MPH.
GUSTING 67 MPH.
1104 AM NON-TSTM WND GST 2 SSW NEWPORT 44.61N 124.07W
01/22/2012 M63.00 MPH LINCOLN OR BUOY
SOUTH WIND SUSTAINED 50 MPH. GUST 63 MPH.
1114 AM NON-TSTM WND GST LINCOLN CITY 44.97N 124.01W
01/22/2012 M64.00 MPH LINCOLN OR MESONET
GUSTS TO 64 MPH.
&&
CROCKEYLocal storm report, Jan 22, 12:04 PM PST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
1204 PM PST SUN JAN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM NON-TSTM WND GST 4 WNW FLORENCE 44.01N 124.18W
01/22/2012 M60.00 MPH PZZ350 OR OFFICIAL NWS OBS
SOUTH WIND SUSTAINED 40 MPH. GUST TO 60 MPH.
1047 AM NON-TSTM WND GST 2 SSW CAPE FOULWEATHER 44.75N 124.09W
01/22/2012 M58.00 MPH PZZ255 OR MESONET
1050 AM NON-TSTM WND GST 23 WSW CAPE DISAPPOINTM 46.14N 124.52W
01/22/2012 M49.00 MPH PZZ270 OR BUOY
GUSTS TO 49 KT. COMBINED SEAS AT 23 FEET.
1050 AM NON-TSTM WND GST 23 W YAQUINA HEAD 44.62N 124.53W
01/22/2012 M60.00 MPH PZZ275 OR BUOY
GUSTS TO 60 MPH. COMBINED SEAS AT 30 FEET.
1104 AM NON-TSTM WND GST NEWPORT 44.63N 124.05W
01/22/2012 M67.00 MPH LINCOLN OR DEPT OF HIGHWAYS
ON YAQUINA BAY BRIDGE...SOUTH WIND SUSTAINED 44 MPH.
GUSTING 67 MPH.
1104 AM NON-TSTM WND GST 2 SSW NEWPORT 44.61N 124.07W
01/22/2012 M63.00 MPH LINCOLN OR BUOY
SOUTH WIND SUSTAINED 50 MPH. GUST 63 MPH.
1114 AM NON-TSTM WND GST LINCOLN CITY 44.97N 124.01W
01/22/2012 M64.00 MPH LINCOLN OR MESONET
GUSTS TO 64 MPH.
1150 AM NON-TSTM WND GST 3 WNW FLORENCE 44.00N 124.16W
01/22/2012 M68.00 MPH PZZ350 OR OFFICIAL NWS OBS
SOUTH WIND SUSTAINED 54 MPH. GUST 68 MPH.
&&
CROCKEYLocal storm report, Jan 22, 12:27 PM PST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
1227 PM PST SUN JAN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM NON-TSTM WND GST 3 WNW FLORENCE 44.00N 124.16W
01/22/2012 M68.00 MPH PZZ350 OR OFFICIAL NWS OBS
SOUTH WIND SUSTAINED 54 MPH. GUST 68 MPH.
1200 PM NON-TSTM WND GST 9 WNW WARRENTON 46.22N 124.09W
01/22/2012 M64.00 MPH PZZ250 OR OFFICIAL NWS OBS
SOUTH SUSTAINED 47 MPH. GUSTS 64 MPH.
1200 PM NON-TSTM WND GST CAPE DISAPPOINTMENT 46.27N 124.08W
01/22/2012 M68.00 MPH PACIFIC WA COAST GUARD
SOUTH SUSTAINED 45 TO 50 MPH. GUSTS 68 MPH.
&&
CROCKEYThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 7:58 PM PST | Winter Storm Warning | PQR | 16 hr | |
| Jan 21, 7:59 PM PST | High Wind Warning | PQR | 20 hr | |
| Jan 22, 9:06 AM PST | Coastal Flood Advisory | PQR | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.